Autoimmune Disorders Community
some sort of vestibular problem
Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

some sort of vestibular problem

I have been unable to find a diagnosis...About 3 months ago I began to get dizzy, nausea, weakness, fatigue when I used the computer. Bright light also sets off these attacks, so does moving traffic, looking in the distance, loud noise. I then had a panic attack after worrying about causes for weeks. Now I am on Ativan which helps a bit with the symptoms. I went to 3 ENT people and 2 said it is perhaps generated by anxiety (yet the symptoms came on gradually over weeks). Both said their diagnosis was because they didn't recognize the symptoms. So I searched them online and they all come up on the Vestibular Association website as typical sort of manifestations of inner ear problems, injuries or diseases (but they don't link the symptom to the specific problem). My own doctor gave me Betahistine and the third specialist gave me vitamins saying he thought that circulation in the inner ear was the problem. Conditions haven't improved after a few weeks. The stomach gets worse from the drugs though. Sometimes I get suicide ideation from the Ativan. Does anyone recognize what variety of vestibular disorder I have? I would so appreciate any help.
Tags: Vestibular problem
Related Discussions
351246_tn?1379685732
Hi!
Well, you may not have a vestibular disorder. Since it started with use of computer, it could be pinched cervical spinal nerve causing the symptoms. A MRI of the cervical spine, X-rays etc will help diagnose this. Treatment is neck exercise, cervical collar, improving posture etc.
You also need to get examined to rule out a few things such as low blood pressure, postural hypotension (fall in blood pressure, hypoglycemia (low blood sugar), severe anemia, an underactive thyroid (called hypothyroidism), overactive thyroid (called hyperthyroidism), adrenal insufficiency (called Addison's disease), and GERD or gastric reflux. Ear and vestibular pathologies are in a way ruled out in your case. Since you had increased sensitivity to light—you should undergo an eye examination, and consult a neurologist to rule out the possibility of nervous system disorders like herniation of tonsils or Chiari malformation.
Since I cannot examine you and know other related conditions you may be having, nor is a detailed history possible on net, I have listed the various possibilities that should be looked into. Please consult your PCP for primary examination followed by proper referral. Take care!
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Autoimmune Disorders Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Autoimmune Answerers
1530171_tn?1418143903
Blank
TheLightSeeker
London, ON
434278_tn?1324709825
Blank
karajo
Spearsville, LA
1756321_tn?1377771734
Blank
Red_Star
Queensland, Australia
10389859_tn?1409925468
Blank
Foggy2
Avatar_f_tn
Blank
elbamom
westminster, CO